Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 410, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 2, 2012, 9:28 PM CDT for 6 counties in Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 9:28 PM CDT (02:28 UTC)
- Expired
- Sep 2, 2012, 10:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 3:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
541
WUUS54 KMEG 030228
SVRMEG
MSC017-057-081-095-115-145-030315-
/O.NEW.KMEG.SV.W.0410.120903T0228Z-120903T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
928 PM CDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 1015 PM CDT
* AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SALTILLO TO FURRS TO 6 MILES NORTH OF RANDOLPH...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF TOMBIGBEE STATE PARK TO TRACE STATE
PARK TO 9 MILES WEST OF PONTOTOC...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
EVERGREEN...FURRS...HOULKA...HOUSTON...NEW WREN...OKOLONA...
PLANTERSVILLE...PONTOTOC...PYLAND...RANDOLPH...SALTILLO...SHANNON
AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3390 8830 3382 8911 3404 8915 3407 8914
3408 8915 3433 8920 3442 8863
TIME...MOT...LOC 0228Z 337DEG 27KT 3430 8860 3418 8889
3424 8914
$$1 follow-up statement
382
WWUS54 KMEG 030309
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 PM CDT SUN SEP 2 2012
MSC017-057-081-095-115-145-030319-
/O.EXP.KMEG.SV.W.0410.000000T0000Z-120903T0315Z/
UNION MS-PONTOTOC MS-MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-
1009 PM CDT SUN SEP 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW...SOUTHWESTERN
ITAWAMBA...LEE...NORTHERN MONROE...PONTOTOC AND EXTREME SOUTHEASTERN
UNION COUNTIES WILL EXPIRE AT 1015 PM CDT...
AT 1009 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3390 8830 3382 8911 3404 8915 3407 8914
3408 8915 3433 8920 3442 8863
TIME...MOT...LOC 0309Z 337DEG 27KT 3402 8846 3390 8875
3396 8899
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 8:34 PM CDT, 54 minutes earlier.
Area forecast discussion, Sep 2, 8:34 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 834 PM CDT SUN SEP 2 2012 .UPDATE... BRIEF UPDATE CONCERNING SEVERE WEATHER AND FLASH FLOODING CONCERNS. && .DISCUSSION... AS OF 830 PM...A LARGE LINE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH WERE SEVERE AND HAVE SHOWN SOME SIGNS OF BRIEF ROTATION...CONTINUE TO MOVE ACROSS NORTH MISSISSIPPI AND SHELBY COUNTY TENNESSEE. THE TORNADO WATCH WAS JUST CANCELED FOR CHESTER AND DECATUR COUNTIES. THE MAJORITY OF THE STORMS ARE MOVING ALONG A BOUNDARY THAT STRETCHES ACROSS NORTH MISSISSIPPI AND SHELBY COUNTY TENNESSEE. ANY POINTS BEHIND THIS BOUNDARY SHOULD BE IN THE CLEAR WITH RESPECT TO SEVERE WEATHER. A FEW SHOWERS DEVELOPED IN HARDEMAN...MCNAIRY AND HARDIN COUNTIES BUT THESE ARE NOT CLOSE TO BECOME SEVERE. WILL LIKELY CANCEL THE REST OF THE TENNESSEE PORTIONS OF THE TORNADO WATCH BEHIND THE BOUNDARY ONCE THE THUNDERSTORMS MOVE OUT OF SHELBY COUNTY IN THE NEXT 30 MINUTES OR SO. FLASH FLOODING COULD BE A CONCERN FOR SOME AREAS THIS EVENING AS MULTIPLE ROUNDS OF STORMS MOVE THROUGH. FLASH FLOOD WARNINGS ARE CURRENTLY OUT OF SHELBY...DESOTO...MARSHALL...LEE AND ITAWAMBA COUNTIES. WITH HEAVY RAINS MOVING TOWARD LEE AND ITAWAMBA COUNTIES...WOULD EXPECT ANY FLASH FLOODING TO BECOME AGGRAVATED AGAIN DUE TO HEAVY TROPICAL TYPE DOWNPOURS. THE FLOODING THREAT SHOULD RELAX FARTHER NORTH AS THE STORMS MOVE OUT OF THE MEMPHIS METRO AREA AND EXTREME NORTHWEST MISSISSIPPI. && .PREV DISCUSSION... /ISSUED 657 PM CDT SUN SEP 2 2012/ UPDATE... UPDATE FOR AVIATION. PREV DISCUSSION... /ISSUED 408 PM CDT SUN SEP 2 2012/ DISCUSSION...19Z SURFACE ANALYSIS PLACES THE REMNANT LOW OF ISAAC NEAR OLNEY ILLINOIS WITH THE UPPER LEVEL CIRCULATION CENTERED ACROSS SOUTHERN INDIANA. WIDESPREAD CLOUD COVER THIS MORNING HAS SINCE DISSIPATED ACROSS MUCH OF THE MID SOUTH. TEMPERATURES AS OF 3 PM CDT RANGE FROM THE 80S ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND UPPER 80S TO LOWER 90S ACROSS THE REMAINDER OF THE MID SOUTH. STRONG TO SEVERE THUNDERSTORM POTENTIAL FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING AND ALSO MONDAY ACROSS PORTIONS OF THE MID SOUTH ARE THE MAIN FORECAST CONCERNS IN THIS AFTERNOON/S FORECAST ISSUANCE. SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...A COUPLE OF SHORTWAVE TROUGHS ASSOCIATED WITH THE REMNANT LOW /ISAAC/ ARE LOCATED ACROSS SOUTHERN MISSOURI INTO KENTUCKY AND ANOTHER ONE CURRENTLY MOVING THROUGH THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON. VISIBLE SATELLITE TRENDS SHOW A DECENT CU FIELD DEVELOPING ALONG THE I-40 CORRIDOR AND ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. KNQA/KGWX WSR-88D RADAR TRENDS OVER THE PAST HOUR HAVE SHOWN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS...PREDOMINANTLY ACROSS NORTHEAST MISSISSIPPI. LATEST SHORT TERM MESOSCALE TRENDS INDICATE SURFACE BASED CAPE VALUES BETWEEN 3000-4000 J/KG...LI/S BETWEEN -6 TO -7...0-1 KM STORM RELATIVE HELICITY VALUES AROUND 100 M2/S2 /FORECAST TO INCREASE TO 150-200 M2/S2...AND PRECIPITABLE WATER VALUES AROUND 2 INCHES. THIS SUGGESTS ANY THUNDERSTORMS THAT REACH SEVERE LIMITS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREAT AND TORNADOES AS A SECONDARY SEVERE WEATHER THREAT. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS DUE TO AMPLE LOW LEVEL MOISTURE ALREADY IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY. STILL THINK THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH MISSISSIPPI. SHORT TERM MODELS INDICATE THE REMNANT LOW WILL MOVE EAST SOUTHEAST TOWARDS EAST TENNESSEE ON MONDAY. A SHORTWAVE TROUGH ASSOCIATED WITH THE REMNANT LOW WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ON MONDAY. THUS...A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL PERSIST...MAINLY COINCIDENT WITH DAYTIME HEATING MONDAY AFTERNOON INTO MONDAY EVENING ACROSS NORTHEAST MISSISSIPPI. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT. AN ISOLATED THUNDERSTORM THREAT MAY PERSIST INTO TUESDAY AFTERNOON. HOWEVER...AT THIS TIME THINK MOST AREAS WILL REMAIN RAIN FREE. LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS LONG TERM MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE MID SOUTH THROUGHOUT THE LONG TERM FORECAST AS A QUASI- STATIONARY BOUNDARY DROPS INTO THE MID SOUTH TUESDAY NIGHT AND WEDNESDAY AND A TRAILING COLD FRONT ARRIVES NEXT WEEKEND. THUS...CONTINUED WITH SLIGHT CHANCE/CHANCE POPS THROUGH THIS TIMEFRAME. AFTER THE COLD FRONT PASSES THROUGH THE MID SOUTH NEXT WEEKEND...TEMPERATURES MAY FALL TO NEAR NORMAL TO SLIGHTLY NORMAL VALUES FOR SEPTEMBER. CJC && .AVIATION... 00Z TAFS TWO EAST/WEST CONVECTIVE LINES... ORIENTED WITH THE OUTER BANDS OF ISAAC/S REMNANT LOW... WERE NOTED ON RADAR AND GOES IMAGERY AT 00Z. THE NORTHERN CONVECTIVE LINE WAS JUST NORTH OF MEM AT 00Z TAF ISSUANCE AND SHOULD PUSH A SURFACE BOUNDARY SOUTH THROUGH MEM BY 02Z...IF NOT A BIT SOONER. THIS WOULD TURN WINDS TO THE NORTH AT MEM. THE BOUNDARY MAY PROVIDE A FOCUS FOR TSRA THROUGH 02Z. THE SOUTHERN CONVECTIVE BAND WILL CONTINUE TO AFFECT TUP THROUGH THE NEXT SEVERAL HOURS...WITH A FEW BREAKS. THE SOUTHERN CONVECTIVE LINE MAY BE OVERTAKEN AND MERGE WITH THE LINE TO THE NORTH. IT IS POSSIBLE TS MENTION FOR TUP MAY NEED TO BE PUSHED BEYOND 04Z. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 74 94 77 96 / 50 10 10 10 MKL 72 90 72 93 / 20 10 10 10 JBR 71 93 73 95 / 10 10 10 10 TUP 74 92 74 93 / 80 40 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 2, 3:48 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 348 PM CDT SUN SEP 2 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031545- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 348 PM CDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS AREAS MAINLY SOUTH OF I-40. THE MAIN THREAT WILL BE DAMAGING WINDS WITH A TORNADO AS A SECONDARY THREAT. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH MISSISSIPPI ON MONDAY. DAMAGING WINDS IS THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS ACROSS AREAS SOUTH OF I-40 LATE THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Sep 2, 8:28 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
828 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FLASH FLOOD MANTACHIE 34.32N 88.49W
09/02/2012 ITAWAMBA MS AMATEUR RADIO
FLASH FLOODING REPORTED ON THE SOUTHBOUND LANE OF HWY 363
SOUTH OF MANTACHIE. WATER IS JUMPING THE CULVERTS WITH
WATER TO THE CENTERLINES IN THE ROAD.
0743 PM TSTM WND DMG OLIVE BRANCH 34.95N 89.83W
09/02/2012 DESOTO MS AMATEUR RADIO
2 MILES EAST OF HACK CROSS ROAD ON GOODMAN ROAD. GATE ON
FENCE BLOWN DOWN WITH BOARDS BROKEN. WIND SPEED IS
UNKNOWN.
0748 PM FUNNEL CLOUD OLIVE BRANCH 34.95N 89.83W
09/02/2012 DESOTO MS LAW ENFORCEMENT
FUNNEL CLOUD REPORTED NEAR GOODMAN AND CHURCH ROADS.
RELAYED BY DESOTO COUNTY SHERIFF.
0754 PM FUNNEL CLOUD RIPLEY 34.73N 88.94W
09/02/2012 TIPPAH MS TRAINED SPOTTER
FUNNEL CLOUD AND ESTIMATED WINDS TO 60 MPH IN RIPLEY
0802 PM FUNNEL CLOUD 1 WNW EVERGREEN 34.17N 88.53W
09/02/2012 ITAWAMBA MS TRAINED SPOTTER
FUNNEL CLOUD REPORTED 2 MILES NORTH OF CLAY HILL ROAD AND
HWY 371 BY A TRAINED SPOTTER.
0822 PM FUNNEL CLOUD 4 W WATSON 34.79N 89.76W
09/02/2012 DESOTO MS TRAINED SPOTTER
FUNNEL CLOUD REPORTED 4 MILES WEST OF WATSON.
&&
MRMSpecial weather statement, Sep 2, 8:49 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT SUN SEP 2 2012
MSZ014-015-030230-
UNION MS-PONTOTOC MS-
849 PM CDT SUN SEP 2 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 55 MPH WAS LOCATED
FROM 4 MILES NORTHWEST OF ETTA TO 8 MILES NORTHEAST OF NEW HARMONY
AT 849 PM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN PONTOTOC AND UNION COUNTIES...INCLUDING LOCATIONS NEAR NEW
ALBANY...PONTOTOC AND TRACE STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3413 8923 3453 8924 3450 8895 3419 8882
3413 8883
TIME...MOT...LOC 0149Z 329DEG 19KT 3450 8922 3443 8878Local storm report, Sep 2, 8:51 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLASH FLOOD 3 SE OLIVE BRANCH 34.93N 89.80W
09/02/2012 DESOTO MS AMATEUR RADIO
WATER OVER ROAD ON HACKS CROSS AND HWY 78.
&&
RRHLocal storm report, Sep 2, 9:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD MIDTOWN MEMPHIS 35.13N 89.98W
09/02/2012 SHELBY TN TRAINED SPOTTER
FLOODING REPORTED IN MIDTOWN. WATER OVER ROAD...CAUSING
IT TO BE SHUT DOWN BY LAW ENFORCEMENT...ON UNION AVENUE
NEAR BELVEDERE.
&&
RRHLocal storm report, Sep 2, 9:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
914 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
09/02/2012 UNION MS TRAINED SPOTTER
TREES DOWN IN NEW ALBANY. RELAYED BY WTVA NEWS.
&&
RRHLocal storm report, Sep 2, 9:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG RIPLEY 34.73N 88.94W
09/02/2012 TIPPAH MS EMERGENCY MNGR
TREES AND POWERLINES DOWN IN THE TOWN OF RIPLEY. REPORTED
BY EMERGENCY MANAGER.
0814 PM TSTM WND DMG DUMAS 34.64N 88.84W
09/02/2012 TIPPAH MS EMERGENCY MNGR
SOME TREES DOWN BETWEEN RIPLEY AND DUMAS.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:01 PM CDT | Tornado Warning | MEG | Itawamba, Monroe | 44 min |
| Sep 2, 7:10 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee | 3 hr |
| Sep 2, 7:30 PM CDT | Special Weather Statement | MEG | Tippah | 45 min |
| Sep 2, 7:33 PM CDT | Special Weather Statement | MEG | Itawamba | 27 min |
| Sep 2, 7:33 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 42 min |
| Sep 2, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 53 min |
| Sep 2, 7:51 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Tate | 24 min |
| Sep 2, 7:54 PM CDT | Tornado Warning | MEG | Itawamba, Monroe | 51 min |
| Sep 2, 7:55 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Sep 2, 8:08 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Tippah, Union | 37 min |
| Sep 2, 8:34 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tippah, Union | 26 min |
| Sep 2, 8:36 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 39 min |
| Sep 2, 8:49 PM CDT | Special Weather Statement | MEG | Pontotoc, Union | 41 min |
| Sep 2, 8:56 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 49 min |
| Sep 2, 9:06 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 39 min |
| Sep 2, 9:23 PM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Tippah and 1 more | 3 hr |
| Sep 2, 9:24 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 2 hr |
| Sep 2, 9:38 PM CDT | Special Weather Statement | MEG | Itawamba | 52 min |
| Sep 2, 9:47 PM CDT | Special Weather Statement | MEG | Lafayette | 43 min |
| Sep 2, 10:08 PM CDT | Areal Flood Advisory | MEG | Lafayette, Marshall, Tate | 97 min |
| Sep 2, 10:08 PM CDT | Special Weather Statement | MEG | Chickasaw, Monroe, Pontotoc | 52 min |
| Sep 2, 10:27 PM CDT | Special Weather Statement | MEG | Lafayette, Pontotoc | 48 min |
| Sep 2, 10:43 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 1 more | 4 hr |
| Sep 2, 11:09 PM CDT | Special Weather Statement | MEG | Lafayette | 51 min |
| Sep 2, 11:53 PM CDT | Special Weather Statement | MEG | Lafayette, Panola | 52 min |
| Sep 3, 12:40 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.